Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 180, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2005, 3:14 PM CDT for Washington County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 4, 2005, 4:03 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Washington County, IL
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 042015 SVRLSX ILC189-042100- /O.NEW.KLSX.SV.W.0180.050704T2014Z-050704T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 314 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 400 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS OF 80 MPH. THIS LINE OF STORMS WAS ALONG THE ST. CLAIR...WASHINGTON COUNTY LINE...AND WAS MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LIVELY GROVE OKAWVILLE NASHVILLE ASHLEY IRVINGTON IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3842 8971 3822 8972 3821 8915 3850 8915 $$ TRUETT
2 follow-up statements
000
WWUS53 KLSX 042044
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT MON JUL 4 2005
ILC189-042100-
/O.CON.KLSX.SV.W.0180.000000T0000Z-050704T2100Z/
WASHINGTON IL-
343 PM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
WASHINGTON COUNTY...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM FROGTOWN TO 6 MILES SOUTHWEST OF
OAKDALE...MOVING EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
CORDES...NEW MINDEN...NASHVILLE...HUEGELY...POSEN...HOYLETON AND
BEAUCOUP.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3842 8971 3822 8972 3821 8915 3850 8915
3849 8946
$$
TRUETT000
WWUS53 KLSX 042103
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT MON JUL 4 2005
ILC189-042110-
/O.EXP.KLSX.SV.W.0180.000000T0000Z-050704T2100Z/
WASHINGTON IL-
400 PM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER APPEARED TO BE SEVERE. HOWEVER...WINDS OF 30 TO 40 MPH WILL
BE POSSIBLE AS THIS LINE MOVES THROUGH EASTERN SECTIONS OF
WASHINGTON COUNTY BETWEEN 4 PM AND 430 PM.
THIS LINE OF STORMS COULD ALSO INTENSITY...AND A SEVERE THUNDERSTORM
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3842 8971 3822 8972 3821 8915 3850 8915
3849 8946
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:50 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 11:50 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT MON JUL 4 2005 .DISCUSSION... JUST ISSUED UPDATE FOR AFTN HRS. BLV BEST BEST FOR STG/POTENTIALLY SVR CNVTN THIS AFTN WL BE ALG-E OF OUTFLO BNDRY NOW PASSING THRU STL METRO AREA...WITH CAPES INCRG TO 1500-2500J/KG DURG AFTN ALG WITH INCRG MID LVL WNDS. CANT PRECLUDE REDVLPMT FURTHER W BUT CERTAINLY FEEL BEST THRT WL BE IN GRTST INSTABILITY IN AFOREMENTIONED AREA...SO HV LWRD POPS SM OVR CNTRL MO. ALSO ADJ TEMPS A BIT...MNLY IN NW COUNTIES WHERE CLDS/SMWHAT PERSISTENT RAIN WL MAKE TEMPS STRUGGLE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE && TRUETT
Hazardous weather outlook, Jul 4, 6:28 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 628 AM CDT MON JUL 4 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 628 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. GKS
In the hours before
Local storm report, Jul 4, 2:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG HOUSE SPRINGS 38.42N 90.57W
07/04/2005 JEFFERSON MO TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN
&&
PERLOWLocal storm report, Jul 4, 2:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 N ARNOLD 38.44N 90.37W
07/04/2005 0.75 INCH JEFFERSON MO TRAINED SPOTTER
&&
PERLOWLocal storm report, Jul 4, 3:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TORNADO 1 NE BELLEVILLE 38.54N 89.99W
07/04/2005 ST. CLAIR IL TRAINED SPOTTER
TORNADO REPORTED BY SPOTTER 3 MILES SE OF SCOTT AFB
&&
PERLOWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:14 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Jul 4, 2:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 65 min |
| Jul 4, 2:47 PM CDT | Tornado Warning | LSX | Saint Clair | 32 min |
| Jul 4, 3:14 PM CDT | Tornado Warning | LSX | Clinton | 53 min |
| Jul 4, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.